General Relativity and Gravitation

, Volume 7, Issue 10, pp 809–815

On the existence of a general rotating solution of Einstein's equations

Authors

  • Jamal N. Islam
    • Department of Applied Mathematics and AstronomyUniversity College
Research Articles

DOI: 10.1007/BF00778760

Cite this article as:
Islam, J.N. Gen Relat Gravit (1976) 7: 809. doi:10.1007/BF00778760

Abstract

In an earlier paper we considered a power-series expansion of the metric for a rotating field in terms of a parameter and constructed a solution of Einstein's equations to the first few orders in terms of two harmonic functions. We encountered a pair of Poisson-type equations which were apparently insoluble explicitly. The form of the metric considered was the Weyl-Lewis-Papapetrou form. In this paper we consider a power-series expansion of the most general form of a rotating metric and show that one encounters the same two Poisson equations as before. If these equations are insoluble explicitly, as seems likely, then a general solution depending on two harmonic functions cannot exist in closed form.

Copyright information

© Plenum Publishing Corporation 1976